Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 60, NWS San Francisco Bay Area, CA

April 20, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 20, 2016, 2:57 AM PDT. It took effect at Apr 20, 2016, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2016, 2:57 AM PDT (09:57 UTC)
In effect from
Apr 20, 2016, 3:00 PM PDT
Expired
Apr 20, 2016, 2:25 PM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

535 
WHUS76 KMTR 200957
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
257 AM PDT WED APR 20 2016

DEFAULT OVERVIEW SECTION
PZZ530-201800-
/O.NEW.KMTR.SC.Y.0060.160420T2200Z-160421T0300Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
257 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
144 
WHUS76 KMTR 201541
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
841 AM PDT WED APR 20 2016

PZZ530-202345-
/O.CON.KMTR.SC.Y.0060.160420T2200Z-160421T0300Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
841 AM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 8 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 8 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
096 
WHUS76 KMTR 202125
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
225 PM PDT WED APR 20 2016

PZZ530-202230-
/O.CAN.KMTR.SC.Y.0060.160420T2200Z-160421T0300Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
225 PM PDT WED APR 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 10:21 PM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 19, 10:21 PM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1021 PM PDT TUE APR 19 2016

.SYNOPSIS....A WEAK WEATHER SYSTEM WEST OF SAN FRANCISCO WILL
LIFT TO THE NORTHEAST AND ACROSS NORTHWEST CALIFORNIA LATE TONIGHT
AND BRING A COOLER AIR MASS TO THE REGION ON WEDNESDAY. A
STRONGER STORM SYSTEM IS FORECAST TO APPROACH THE CALIFORNIA
COAST BY LATE ON THURSDAY AND MAY SPREAD RAIN ACROSS THE REGION
LATE THURSDAY NIGHT AND FRIDAY. DRY WEATHER IS LIKELY TO RETURN
BY THE WEEKEND.

&&

.DISCUSSION...AS OF 8:00 PM PDT TUESDAY...THE UPPER RIDGE THAT
PRODUCED RECORD WARMTH ACROSS OUR REGION ON SUNDAY AND MONDAY
WEAKENED SLIGHTLY TODAY. AS A RESULT TEMPERATURES TODAY WERE...ON
AVERAGE...ABOUT FIVE DEGREES COOLER THAN YESTERDAY. EVEN WITH
TODAY'S COOLING...AFTERNOON HIGHS WERE STILL 10 TO 15 DEGREES
WARMER THAN AVERAGE. ONE LOCATION MANAGED TO TIE A RECORD HIGH
TODAY. GILROY'S HIGH OF 85 TIED A RECORD FROM 2009.

EARLY EVENING SATELLITE IMAGERY SHOWS AN AREA OF LOW PRESSURE
SPINNING OFFSHORE ABOUT 450 MILES WEST OF SAN FRANCISCO. THIS
SYSTEM IS FORECAST TO LIFT TO THE NORTHEAST TONIGHT AND TRACK
ACROSS NORTHWEST CALIFORNIA EARLY ON WEDNESDAY. BASED ON LATEST
MODEL DATA...A FEW LIGHT SHOWERS ARE POSSIBLE ACROSS THE NORTH BAY
ON WEDNESDAY...BUT OTHERWISE PRECIPITATION CHANCES IN OUR AREA
FROM THIS SYSTEM ARE NEGLIGIBLE. ITS PRIMARY IMPACT WILL BE TO
TRIGGER AN ONSHORE PUSH TOMORROW AFTERNOON THROUGH TOMORROW
NIGHT...BRINGING A COOLER AND MORE MOIST AIRMASS INTO OUR REGION.

A SECOND SYSTEM...CURRENTLY FORMING SOUTH OF THE ALEUTIAN
ISLANDS...IS FORECAST TO DROP STEADILY TO THE SOUTHEAST OVER THE
NEXT FEW DAYS AND POSSIBLY BRING WIDESPREAD RAIN TO OUR AREA LATE
THURSDAY NIGHT AND FRIDAY. THE GFS AND ECMWF HAVE FINALLY COME
INTO PRETTY GOOD AGREEMENT WITH THIS SYSTEM...FORECASTING PERIODS
OF LIGHT TO MODERATE RAIN ACROSS OUR AREA FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING. THERE MAY EVEN BE ENOUGH INSTABILITY ON
FRIDAY AFTERNOON FOR ISOLATED THUNDERSTORMS...HOWEVER IT APPEARS
THAT THE BEST CHANCE OF THUNDER WILL BE TO OUR EAST OVER THE
CENTRAL VALLEY.

A CONTRARY MODEL SOLUTION TO THE FRIDAY SYSTEM IS OFFERED BY THE
RECENT 00Z NAM. THIS MODEL SHOWS THE SYSTEM SPLITTING OFFSHORE AND
WEAKENING CONSIDERABLY BY THE TIME IT REACHES THE COAST...THEREBY
PRODUCING ONLY WIDELY SCATTERED LIGHT SHOWERS ACROSS OUR AREA ON
FRIDAY AND FRIDAY EVENING. OF COURSE...THIS IS JUST ONE MODEL AND
WE WILL NEED TO WAIT FOR THE FULL COMPLIMENT OF 00Z MODEL DATA
BEFORE ALTERING THE FORECAST IN ANY WAY.

FORECAST RAIN TOTALS THROUGH FRIDAY EVENING ARE IN THE 0.25-0.75"
RANGE ACCORDING TO THE LATEST GFS AND ECMWF...BUT ONLY A FEW
HUNDREDTHS AS FORECAST BY THE 00Z NAM.

REGARDLESS OF HOW THE FRIDAY SYSTEM PLAYS OUT...IT LOOKS LIKE DRY
WEATHER SHOULD RETURN TO OUR AREA BY SATURDAY AND POSSIBLY PERSIST
THROUGH THE WEEKEND. HOWEVER...THE 18Z GFS SWINGS A FAST-MOVING
TROUGH ACROSS NORTHERN CA ON SUNDAY...AND GENERATES RAIN ACROSS
AT LEAST THE NORTHERN PART OF OUR AREA. LOCALLY BLUSTERY
CONDITIONS ARE POSSIBLE BY LATE SUNDAY...MAINLY NEAR THE
COAST...AS GUSTY NORTHWEST WINDS DEVELOP.

&&

.AVIATION...AS OF 10:30 PM PDT TUESDAY...ANOTHER NIGHT OF VFR
CONDITIONS ARE EXPECTED TONIGHT AS STRATUS OFFSHORE GETS LIFTED
NORTHWARD BY THE INCOMING LOW. MODELS INDICATE INCREASING LOW
LEVEL MOISTURE WEDNESDAY AFTERNOON WITH INCREASING CLOUDS. THIS
MAY LEAD TO MVFR CIGS WEDNESDAY NIGHT.

VICINITY OF KSFO...VFR.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY TERMINALS...VFR.

&&

.MARINE...AS OF 10:30 PM PDT TUESDAY...SOUTHERLY FLOW WILL
DEVELOP TONIGHT AND WEDNESDAY OVER THE COASTAL WATERS AS A LOW
PRESSURE SYSTEM BRUSHES THE COASTAL WATERS. SOUTHERLY WIND WILL
CONTINUE THURSDAY AND FRIDAY AS A STORM SYSTEM MOVES THROUGH THE
REGION. STRONG NORTHWEST WINDS COULD DEVELOP BEHIND THE STORM
SATURDAY AND SUNDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

PUBLIC FORECAST: DYKEMA
AVIATION: W PI
MARINE: W PI

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:12 AM PDTBeach Hazards StatementMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma44 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.